Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 28, 1997, 4:13 PM CDT for Miller County, Morgan County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 28, 1997, 9:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2010 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 282114 FFWSGF MOC131-141-290215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 413 PM CDT SAT JUN 28 1997 * FLASH FLOOD WARNING FOR MILLER COUNTY - CENTRAL MISSOURI MORGAN COUNTY - CENTRAL MISSOURI * UNTIL 915 PM CDT * SOME AREAS OR STREAMS AFFECTED SALINE CREEK IN MILLER COUNTY HIGHWAY BB 1 MILE EAST OF ROUTE 135 IN MORGAN COUNTY HIGHWAY JJ 2 MILES WEST OF ROUTE D IN MORGAN COUNTY HIGHWAY A EAST OF BIG TAVERN CREEK IN MILLER COUNTY * CAUSE AND EFFECT AT 4 PM...MODERATE TO HEAVY RAINFALL CONTINUES TO FALL OVER MILLER COUNTY. RADAR INDICATED A 2 INCH RAINFALL BULLSEYE OVER ELDON. THIS WILL RAPIDLY FLOW INTO SALINE CREEK. IF YOU ARE PERFORMING ANY OUTDOOR ACTIVITY ON THE SALINE CREEK...MOVE TO HIGHER GROUND IMMEDIATELY! * FORECAST CONDITIONS STORMS CONTINUE TO DEVELOP OVER MORGAN AND MILLER COUNTY AND HAVE PRODUCE 1 TO 2 INCHES OF RAINFALL AND AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:31 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 28, 2:31 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 231 PM CDT SAT JUN 28 1997 PRECIPITATION CHANCES ARE THE CONCERN TODAY AREA OF SHOWERS/THUNDERSTORMS DEVELOPED OVER NORTHEAST OKLAHOMA THIS MORNING AND SPREAD EAST THIS AFTERNOON...COVERING MOST OF NORTHERN ARKANSAS. THE LEADING EDGE OF THIS AREA CONTAINED THE STRONGEST STORMS ...WITH A LARGE AREA OF MODERATE SHOWERS IN ITS WAKE. SCATTERED STORMS HAVE ALSO DEVELOPED IN SOUTH CENTRAL MISSOURI...BUT LITTLE ACTIVITY ELSEWHERE. NUMEROUS OUTFLOW BOUNDARIES DEPICTED ON SURFACE CHARTS... SATELLITE AND RADAR. CLOUD SHIELD FROM THUNDERSTORM COMPLEX HAS KEPT TEMPERATURES IN THE 70S AT JLN...SGF...AND AIZ...BUT AREAS NORTH AND EAST HAD RISEN IN THE 80S. THUNDERSTORM CHANCES THIS EVENING HARD TO PIN DOWN: TEMPERATURES IN THE 70S HAVE LIMITED INSTABILITIES SOMEWHAT...BUT PLENTY OF JUICE LEFT IN THE ATMOSPHERE AND WITH MORE BOUNDARIES THAN YOU CAN COUNT...SCATTERED DEVELOPMENT IS STILL POSSIBLE THROUGH SUNSET. MODELS HAVE SLIGHT DIFFERENCES WITH THE MOVEMENT OF THE OKLAHOMA WAVE... ALTHOUGH THERE IS A GOOD AMOUNT OF AGREEMENT IN THE FIRST 24 HOURS: SYSTEM WILL LIFT NORTHEAST TO NEAR FYV BY 12Z SUN. AGREE WITH PREVIOUS THINKING THAT ANOTHER COMPLEX OR MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS EVENING IN NORTHEAST OKLAHOMA AND SPREAD EAST. HEAVY RAIN THREAT HIGH AGAIN TONIGHT. REMAINDER OF FORECAST NOT AS CLEAR: OKLAHOMA WAVE ELONGATES AND BECOMES ILL-DEFINED AFTER 24 HOURS. IT LOOKS LIKE THE ETA MODEL OVERDEVELOPS A WAVE IN THE CENTRAL PLAINS BY 12Z MONDAY...BUT CHANCE POPS STILL NEEDED. FIRST PERIOD THOUGHTS: SGF/JLN/UNO: SHOWERS/THUNDERSTORMS BECOMING LIKELY(60%). HEAVY RAIN POSSIBLE. LOW 65 TO 70. AIZ: 50% CHANCE OF SHOWERS/THUNDERSTORMS. LOW 65 TO 70. SGF CE 068/084 068/087 069 08643 JLN CE 069/086 072/089 072 08643 MS
In the hours before
Special weather statement, Jun 28, 1:00 PM CDT, 3 hours 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUN 28 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH SUNDAY MORNING... A DISTURBANCE IN THE MIDDLE AND UPPER ATMOSPHERE OVER OKLAHOMA WILL MOVE SLOWLY NORTHEAST THIS AFTERNOON...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS AS A RESULT. AN AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN NORTHEAST OKLAHOMA THIS MORNING WILL GRADUALLY SPREAD EAST THIS AFTERNOON. THIS PRECIPITATION WILL AFFECT PRIMARILY THE AREA ALONG AND SOUTH OF JOPLIN TO SPRINGFIELD AND EMINENCE LINE. NORTH OF THIS LINE...SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH TONIGHT. SLOW STORM MOVEMENT AND PLENTY OF MOISTURE IN THE ATMOSPHERE WILL COMBINE TO PRODUCE LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES WITH THE STRONGER THUNDERSTORMS TODAY. ISOLATED STORMS MAY ALSO BECOME SEVERE ...PRODUCING HAIL UP TO ONE INCH IN DIAMETER ALONG WITH DAMAGING WINDS IN EXCESS OF 60 MPH. THE PRIMARY THREAT TODAY...HOWEVER...WILL BE HEAVY RAIN. AS THE DISTURBANCE IN OKLAHOMA MOVES SLOWLY NORTHEAST THIS EVENING...A COMPLEX OF THUNDERSTORMS MAY DEVELOP OVER NORTHEAST OKLAHOMA AND MOVE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI OVERNIGHT. AGAIN...HEAVY RAIN WOULD BE THE MAIN THREAT ALTHOUGH SOME STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS. PEOPLE WITH OUTDOOR ACTIVITIES THIS AFTERNOON AND TONIGHT SHOULD KEEP A CAREFUL EYE ON THE WEATHER: BE PREPARED TO SEEK HIGHER GROUND SHOULD HEAVY RAINFALL AFFECT YOUR AREA...ESPECIALLY IF YOU ARE CAMPING OR CANOEING. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SUNDAY MORNING. MS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:29 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Jun 27, 10:03 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 52 min |
| Jun 28, 7:21 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Jun 28, 7:29 AM CDT | Flash Flood Warning | SGF | Camden | 3 hr |
| Jun 28, 2:14 PM CDT | Flash Flood Warning | SGF | Howell, Shannon | 4 hr |
| Jun 28, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 49 min |
| Jun 28, 4:44 PM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.